Doctors Lounge - Psychiatry AnswersBack to Psychiatry Answers List
If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.
DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.
Date of last update: 8/24/2017.
Forum Name: Antidepressants
Question: Mixing antidepressants
|tam - Sun Nov 07, 2004 8:13 pm||
I really need HELP!!!!
I need to know the effects of mixing trazadone with imipramine?
PLEASE SOMEONE ANSWER
|DeLWolcott - Wed Oct 05, 2005 4:44 pm||
imipramine and trazodone (major Drug-Drug)
MONITOR CLOSELY: Concomitant use of agents with serotonergic activity such as
serotonin reuptake inhibitors, monoamine oxidase inhibitors, tricyclic antidepressants, 5-HT1 receptor agonists, ergot alkaloids, lithium, St. John's wort, phenylpiperidine opioids, dextromethorphan, and 5-hydroxytryptophan may potentiate the risk of serotonin syndrome, which is a rare but serious and potentially fatal condition thought to result from hyperstimulation of brainstem 5-HT1A receptors.
In general, the concomitant use of multiple serotonergic agents should be avoided if possible, or otherwise approached with caution if potential benefit is deemed to outweigh the risk. Close monitoring is recommended for signs and symptoms of excessive serotonergic activity such as CNS irritability, altered consciousness, confusion, myoclonus, ataxia, abdominal cramping, hyperpyrexia, shivering, pupillary dilation, diaphoresis, hypertension, and tachycardia. Particular caution is advised when increasing the dosages of these agents.
|| Check a doctor's response to similar questions|
Are you a Doctor, Pharmacist, PA or a Nurse?
Join the Doctors Lounge online medical community
Editorial activities: Publish, peer review, edit online articles.
Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.